Hello, First I apologize for the short story I'm about to right I'm hoping to get some peace of mind from this. The last few months have been very difficult. I have been dealing with panic/ anxiety attacks off and on for many years as a child they just went untreated then went away for most of my teen years. Due to the severity of the panic disorder I finally was able to get on medicines in my early twenties. I am 44 now. About a year ago I was doing really well and was off Paxil for almost six months I would occasionally take a clonazepam if I felt one coming on, but were talking very rarely. After the New Year I started getting them again and it really spun me for a loop. I got back on the Paxil through my Primary care physician. But unlike before I was having some sexual side effects. I made an appointment with a psychiatrist and she wanted me to get on Viibryd.I was up to 30 mg of Paxil so for the first four days I was taking ten of Paxil and half of a 20mg Viibryd. I've been Strictly on Viibryd now since Sunday and my Anxiety is worse plus some stomach issues. I'm just so frustrated I though I had this pretty much beat and now I'm sliding back down the hill.
Switching from Paxil to Viibryd?
Question posted by b88113068 on 5 April 2018
Last updated on 16 January 2020 by Rathmullan
Sorry to hear that you're panic attacks have returned.
Viibryd has been very good for me in terms of addressing both depression and anxiety and blocking panic attacks. But First- I've learned the hard way that cutting Viibryd tabs in half doesn't work for me. Many others users report the same. While many Doctors and Pharmacists will tell you its okay to cut Viibryd in half merely because it is not an extended release formulation. Unfortunately, the medication is a little more complicated than that and defer to the manufacturer's statement that it will not stand behind the medication if the pill is cut. There is a reason the Viibryd tablets are not "scored". Second, Viibryd must be taken with food. Taking Viibryd without food lowers absorption such that it is tantamount to taking just half a dose.
Third, the GI side effects of Viibryd seem to be unavoidable but do get somewhat better the longer one takes it. Fourth, Viibryd is relatively fast acting so that if you are taking a dose 20 mg or more in whole tablet form and with food on a daily basis you will know if it is likely to work for you within 3 weeks.
Take care for now and all the best.
I see your posting is about 2 years old. I wondered if you were ever able to get switched from Paxil to Viibryd?
I have been on paxil for 20 years. I am getting concerned about taking it so long. I have panic disorder. I have tried to get off before always end up back on it. Just hoping for some update. Thank you!
I am going through the same thing right now and would love to know how the OP is doing? I’m so bad off my doc had to prescribe me Ativan to get through it. I’ve been on Viibryd for at least 3 1/2 - 4 weeks. Panic attacks, crippling anxiety, and depression I wouldn’t wish on anyone. I added the original poster as a friend so they can send me a message.
It sounds to me like you are having withdrawal symptoms from the paxil. I have tried many times to wean off paxil and after about a week off of paxil I begin to have feelings of anxiety worse than ever before. So I always end up back on the paxil. This drug is very hard to get off of. But I have gone from 40mg down to 5mg. I’m fine if I keep taking the 5mg dose and I’m almost positive I’ll be on it forever. The withdrawal is horrible. Brain shocks, anxiety, depression, paranoia. I’ve never tried Viibryd. My doctor switched me from paxil to 300mg wellbutren but Unfortunately I still have to take the low dose of paxil as well, otherwise I’ll go crazy
Hi, b! No, you're not sliding downhill; you're still probably feeling some effects of weaning off your Paxil combined with some "normal" side effects of starting a new antidepressant/anxiolytic. Increased anxiety, nausea, indigestion, and headache are very common with Viibryd and these usually resolve within just a few days to a week or two getting better every day.
Try to be patient as your metabolism adjusts, but you should be feeling much better very soon.
- Paxil uses and safety info
- Paxil information for Healthcare Professionals (includes dosage details)
- Side effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.